Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 401, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 20, 2007, 4:33 PM CDT for Wheeler County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2007, 4:33 PM CDT (21:33 UTC)
- Expired
- Aug 20, 2007, 5:15 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 171 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 4:40 PM CDT | HAIL 0.88 | 10 Se Bartlett, NE | |
| Aug 20, 4:45 PM CDT | HAIL 1.75 | 8 Sse Bartlett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 202133 SVRLBF NEC183-202215- /O.NEW.KLBF.SV.W.0401.070820T2133Z-070820T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 433 PM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 515 PM CDT * AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PIBEL LAKE STATE RECREATION AREA...OR ABOUT 35 MILES EAST OF BURWELL...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN WHEELER COUNTY AT 450 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4192 9852 4175 9855 4175 9830 4194 9830 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 202147 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 446 PM CDT MON AUG 20 2007 NEC183-202215- /O.CON.KLBF.SV.W.0401.000000T0000Z-070820T2215Z/ WHEELER NE- 446 PM CDT MON AUG 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN WHEELER COUNTY... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN WHEELER COUNTY...OR ABOUT 39 MILES EAST OF BURWELL...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN WHEELER COUNTY AT 500 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. NICKEL SIZE WAS REPORTED 10 MILES SOUTHEAST OF BARTLETT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4192 9852 4175 9855 4175 9830 4194 9830 $$ JMC
000 WWUS53 KLBF 202207 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 506 PM CDT MON AUG 20 2007 NEC183-202216- /O.EXP.KLBF.SV.W.0401.000000T0000Z-070820T2215Z/ WHEELER NE- 506 PM CDT MON AUG 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER COUNTY EXPIRES AT 515 PM CDT... THE SEVERE THUNDERSTORM RESPONSIBLE FOR THE WARNING...HAD MOVED OUT OF WHEELER COUNTY AND IS NO LONGER A THREAT. IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4192 9852 4175 9855 4175 9830 4194 9830 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:53 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 20, 2:53 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT MON AUG 20 2007 .SYNOPSIS... H5 WAVE MOVING INTO CENTRAL CANADA THIS AFTERNOON AS SEEN IN SATELLITE. THIS WAVE FLATTENS THE RIDGE AND PUTS FORECAST AREA IN FASTER ZONAL FLOW. THIS WAVE IS SENDING A SURFACE LOW EAST ACROSS THE FORECAST AREA. && .DISCUSSION... MODELS IN VERY GOOD AGREEMENT TODAY WITH ONLY MINOR TIMING DIFFERENCES. HAVE USED A BLEND FOR THE FORECAST. ENSEMBLE GUIDANCE HAS ONLY 1 TO 2 STD DEVIATION IN MAX MIN TEMPS THROUGH FORECAST PERIOD. RED FLG CRITERIA BEING MET FOR THIS AFTERNOON SO HAVE ISSUED A RED FLAG WARNING FOR THE REST OF THIS EVENING FOR SOUTHWEST AND THE EASTERN NEBRASKA PANHANDLE. WITH SURFACE LOW OVER KBBW MOST CONVECTION TO FIRE FROM EASTERN NEBRASKA TO NORTH CENTRAL KANSAS THIS AFTERNOON AND EVENING JUST TO THE EAST OF FORECAST AREA. HAVE RETAINED SLIGHT POPS FOR NORTH CENTRAL ZONES KBBW-KONL. UPPER TROUGH MOVING INTO CENTRAL CANADA WILL GREATLY AFFECT OUR WEATHER NEXT 5 DAYS. UPPER RIDGE IS BEGINNING TO FLATTEN OVER THE FORECAST AREA. THE CENTRAL CANADIAN LOW WILL PUSH A COOL FRONT ACROSS THE NORTHERN PLAINS TUESDAY. DRY FUEL CONDITIONS...LOW RHS AND GUSTY WINDS...HAVE PUT OUT FIE WEATHER WATCH FOR THE EASTERN NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA. HAVE RETAINED CHANCE POPS OVER EASTERN HALF OF THE FORECAST AREA WHERE THETA E RIDGE WILL LIE AND BETTER MOISTURE AVAILABLE. COOLER AIR WILL FILTER INTO THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY WITH HIGHS IN THE 80S ON WEDNESDAY INTO THE WEEKEND. A STATIONARY BOUNDARY WILL LIE ACROSS THE FORECAST AREA WEDNESDAY THROUGH FRIDAY WITH MOISTURE POOLING TO THE SOUTH OF THE FRONT AND FAST MOVING WAVES KICKING OF SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY. && .AVIATION... VFR CIGS AND VSBYS ALL AREAS EXCEPT FOR EASTERN PORTIONS OF TWB098. STRONG TO SEVERE TSRA ARE EXPECTED EAST OF KONL THIS AFTERNOON AND EVENING. STRATUS IS EXPECTED TO BUILD IN EAST OF KANW OVERNIGHT WITH IFR CONDITIONS POSSIBLE...ESPECIALLY NEAR THE SD BORDER. KLBF WILL BE ON THE EDGE OF THE APPROACHING STRATUS AS IT BUILDS FROM THE SOUTHEAST. FOR NOW IT APPEARS IT WILL NOT MAKE IT INTO KLBF SO VFR FORECAST. && .FIRE WEATHER... LOW RHS OF 10-15 PERCENT CAN BE EXPECTED THIS AFTERNOON FROM CRESCENT LAKE SOUTH TO IMPERIAL. NW WIND GUSTS TO 30 MPH CAN ALSO BE EXPECTED. DRY FUEL CONDITIONS...LOW RHS AND GUSTY WINDS WILL CONTRIBUTE TO RED FLAG WARNING THIS EVENING AND TO A WATCH FOR THE EASTERN NEBRASKA PANHANDLE AND SOUTHWESST NEBRASKA ON TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NEZ204-210. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR NEZ204-210. && POWER/JC
Hazardous weather outlook, Aug 20, 3:37 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT MON AUG 20 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-211100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT MON AUG 20 2007 /237 PM MDT MON AUG 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT EAST OF HIGHWAY 183 TONIGHT. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE ALONG AND EAST OF HIGHWAY 281. IT SHOULD BE NOTED THAT THUNDERSTORM CHANCES ARE SLIGHT...WITH THE MAJORITY OF THE ACTIVITY EXPECTED TO BE EAST OF THE OUTLOOK AREA. EXTREME FIRE WEATHER CONDITIONS ARE OCCURRING ACROSS THE SOUTHEASTERN PANHANDLE AND SOUTHWEST NEBRASKA. A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON ALONG AND EAST OF HIGHWAY 83. SEVERE WEATHER IS POSSIBLE. WEST OF HIGHWAY 83...HOT AND DRY CONDITIONS ARE FORECAST. A RED FLAG WATCH IS THEREFORE IN EFFECT FOR THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA FOR TUESDAY. SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY. AT THIS TIME...ALL OF WESTERN AND NORTH CENTRAL NEBRASKA IS UNDER THE GUN. ON THURSDAY...THE POTENTIAL EXISTS FOR A CONVECTIVE COMPLEX TO TRACK THROUGH THE OUTLOOK AREA. HEAVY RAINFALL...ALONG WITH SOME SEVERE STORMS WILL BE POSSIBLE. WITH AN UPPER LEVEL TROUGH OVER THE REGION ON FRIDAY...THUNDERSTORM CHANCES WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:14 AM CDT | Severe Thunderstorm Warning | LBF | Boyd | 53 min |
| Aug 20, 2:23 PM CDT | Red Flag Warning | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 6 hr |
| Aug 20, 3:36 PM CDT | Fire Weather Watch | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.